Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 16, NWS Pocatello, ID

April 14, 2014

NWS Pocatello, ID issued this wind advisory at Apr 14, 2014, 1:48 PM MDT. It took effect at Apr 15, 2014, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 1:48 PM MDT (19:48 UTC)
In effect from
Apr 15, 2014, 12:00 PM MDT
Expired
Apr 15, 2014, 8:47 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS75 KPIH 141948
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
148 PM MDT MON APR 14 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY...

.A COLD FRONT WILL PUSH THROUGH EASTERN IDAHO ON TUESDAY AND
EXPECT WINDY CONDITIONS TO DEVELOP BEHIND THE FRONT. 25 TO 35 MPH
SUSTAINED WINDS ARE EXPECTED IN THE EASTERN MAGIC VALLEY...LOWER
SNAKE RIVER PLAIN AND SOUTH CENTRAL HIGHLANDS. EXPECT THE WINDS TO
DIE DOWN AFTER SUNSET ON TUESDAY.

IDZ017-021-022-151100-
/O.NEW.KPIH.WI.Y.0016.140415T1900Z-140416T0200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
148 PM MDT MON APR 14 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. 

* TIMING...1 PM TO 8 PM MDT TUESDAY

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* LOCATIONS INCLUDE...RUPERT...BURLEY...SHOSHONE...POCATELLO...
  BLACKFOOT...FORT HALL...CAREY

* IMPACTS...DIFFICULT DRIVING CONDITIONS ALONG THE INTERSTATE 86 TO
  15 CORRIDOR FOR HIGH PROFILE VEHICLES. POTENTIAL FOR SOME REDUCED
  VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
109 
WWUS75 KPIH 150910
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
310 AM MDT TUE APR 15 2014

IDZ020-152100-
/O.EXB.KPIH.WI.Y.0016.140415T1800Z-140416T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
310 AM MDT TUE APR 15 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* TIMING...NOON THROUGH MID EVENING. THE STRONGEST WINDS WILL
  OCCUR BETWEEN 3 AND 7 PM. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH...BECOMING NORTHWEST LATE IN THE EVENT. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY AND THE INL
  COMPLEX.   

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS FOR LARGER
  VEHICLES ESPECIALLY WHEN DRIVING INTO A CROSSWIND. BLOWING DUST
  AND/OR SAND IS POSSIBLE NORTH OF IDAHO FALLS AND ALSO NEAR/NORTH
  OF REXBURG TOWARD EGIN AND PARKER. TRAVEL DELAYS OR CLOSURES ARE
  POSSIBLE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-152100-
/O.EXT.KPIH.WI.Y.0016.140415T1800Z-140416T0200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
310 AM MDT TUE APR 15 2014

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

* TIMING...NOON THROUGH MID EVENING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH
  POSSIBLE AT TIMES. WINDS WILL SHIFT TO WEST-NORTHWEST LATER IN
  THE AFTERNOON.  

* LOCATIONS INCLUDE...RUPERT...BURLEY...SHOSHONE...POCATELLO...
  BLACKFOOT...FORT HALL...CAREY...MALTA AND OAKLEY. 

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS FOR LARGER
  VEHICLES ESPECIALLY WHEN DRIVING INTO A CROSSWIND. BLOWING DUST
  IS POSSIBLE ESPECIALLY ACROSS PORTIONS OF THE FORT HALL INDIAN
  RESERVATION AFFECTING TRAVEL ON U-S 91 AND INTERSTATE 15...THE
  ARBON VALLEY...I-86 THROUGH THE AMERICAN FALLS AREA...AND ALONG
  I-84 SOUTH OF JUNCTION OF I-86 EAST OF BURLEY. TRAVEL DELAYS OR
  CLOSURES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
305 
WWUS75 KPIH 152006
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT TUE APR 15 2014

IDZ017-020>022-160300-
/O.EXT.KPIH.WI.Y.0016.000000T0000Z-140416T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
206 PM MDT TUE APR 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...WINDS CONTINUING THROUGH 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH.
  WINDS WILL SHIFT TO WEST-NORTHWEST IN THE UPPER SNAKE PLAIN LATER
  IN THE AFTERNOON.

* LOCATIONS INCLUDE...RUPERT...BURLEY...SHOSHONE...POCATELLO...
  BLACKFOOT...FORT HALL...CAREY...MALTA...OAKLEY...INL...AND IDAHO
  FALLS.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. AREAS OF BLOWING DUST CAN PRODUCE REDUCED VISIBILITY
  AND TEMPORARY ROAD CLOSURES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
577 
WWUS75 KPIH 160247
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
847 PM MDT TUE APR 15 2014

IDZ017-020>022-160400-
/O.CAN.KPIH.WI.Y.0016.000000T0000Z-140416T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
847 PM MDT TUE APR 15 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:33 PM MDT, 15 minutes earlier.

Area forecast discussion, Apr 14, 1:33 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT MON APR 14 2014

.SHORT TERM...TONIGHT THROUGH THURSDAY.
UPPER LEVEL RIDGE DOMINATING CONDITIONS TODAY WITH CLEAR SKIES AND
LIGHT WINDS DOMINATING THROUGH ALL OF SOUTHEAST IDAHO. AN UPPER
LEVEL SHORT WAVE WILL PASS TO THE NORTH WITH A COLD FRONTAL
PASSAGE AT THE SURFACE. EXPECT WINDY CONDITIONS TO DEVELOP BEHIND
THE COLD FRONT IN THE SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY AND
SOUTH CENTRAL HIGHLANDS. HAVE ISSUED A WIND ADVISORY AFTER 1 PM
TOMORROW FOR THOSE LOCATIONS. EXPECT SOME LIGHT SHOWERS MAINLY
IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WITH SNOW LEVELS
DROPPING TO AROUND 5 THOUSAND FEET BY SUNSET. A WEAK SHORT WAVE IN
STRONG NORTHWESTERLY FLOW WILL KEEP THE CHANCE FOR MOUNTAIN SNOW
SHOWERS GOING THROUGH WEDNESDAY. AN UPPER LEVEL RIDGE WILL BUILD
IN THURSDAY WITH DRY CONDITIONS EXPECTED. SHOULD HAVE NEAR
SEASONAL HIGH TEMPERATURES ON TUESDAY WITH WELL BELOW NORMAL
EXPECTED WEDNESDAY BEHIND THE COLD FRONT. AFTER WINDY CONDITIONS
TUESDAY WINDS WILL BE MUCH LIGHTER BOTH WEDNESDAY AND THURSDAY.
GK

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT.
MODELS A BIT OUT OF SORTS WITH TIMING IN A FAIRLY SWIFT AND DYNAMIC
PATTERN. THAT SAID...UPPER RIDGING GIVES WAY TO INCREASING CLOUDS
THURSDAY NIGHT WITH APPROACH OF NEXT PACIFIC TROUGH. SYSTEM MOVES
ACROSS THE CWA FRIDAY WITH AN ASSOCIATED COLD FRONT FOR GUSTY WINDS
AND SOME RAIN AND MOUNTAIN SNOW SHOWERS. PROGRESSIVE PATTERN BRINGS
RIDGING BACK FOR THE WEEKEND BEFORE THE NEXT UPSTREAM SYSTEM
APPROACHES MONDAY.

DITTMANN

&&

.AVIATION...VFR CONDITIONS TODAY AND TONIGHT. APPROACHING TROUGH
BRINGS SIGNIFICANT INCREASE IN WINDS TUESDAY WITH G30KT LIKELY OVER
KPIH...KIDA... AND KBYI BY 151800Z.

DITTMANN

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM TO 8 PM MDT TUESDAY IDZ017-021-022.

&&
Hazardous weather outlook, Apr 14, 3:09 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
309 AM MDT MON APR 14 2014

IDZ017>025-031-032-150915-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
309 AM MDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF HAZARDOUS WEATHER ACROSS EASTERN IDAHO THROUGH
TONIGHT IS VERY LOW. WE WILL ONLY SEE A SLOW INCREASE IN CLOUD
COVER AND GUSTY WINDS...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL BRING A COLD FRONT THROUGH EASTERN IDAHO
TUESDAY ALONG WITH MORE RAIN AND SNOW SHOWERS. THE CENTRAL AND
EASTERN MOUNTAINS WILL SEE THE BEST CHANCE OF SHOWERS...ALONG WITH
A BAND OF SHOWERS ACROSS PORTIONS OF THE SNAKE PLAIN TOMORROW
EVENING AND NIGHT. AMOUNTS WILL BE LIGHT OVERALL WITH SNOW LEVELS
BY WEDNESDAY MORNING 4500-5300FT. SHOWERS WILL CONTINUE INTO THE
EVENING HOURS.

THE BIGGER IMPACT WILL COME FROM STRONG WINDS TOMORROW AFTERNOON
AND EVENING. IT WILL BE BREEZY AREAWIDE DURING THIS PERIOD...WITH
WINDS OF 30-35 MPH SUSTAINED AND HIGHER GUSTS ACROSS PORTIONS OF
THE LOWER SNAKE PLAIN...MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS.
THE UPPER PLAIN SHOULD BE SPARED WITH ONLY MINIMAL IMPACTS
INCLUDING BLOWING DUST. THE OTHER AREAS WILL LIKELY NEED A WIND
ADVISORY...WITH IMPACTS BEING FELT BY LARGER VEHICLES IN THE
WIND. BLOWING DUST HAS BEEN MINIMAL DURING RECENT EVENTS...AND WE
ARE EXPECTING THE SAME FOR THIS ONE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.